Alert archive / Arizona / Blowing Dust Advisories in 2021

Blowing Dust Advisory 11, NWS Tucson, AZ

October 11, 2021Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this blowing dust advisory at Oct 11, 2021, 3:49 PM MST for Pima County, Pinal County, Arizona. It took effect at Oct 11, 2021, 6:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2021, 3:49 PM MST (22:49 UTC)
In effect from
Oct 11, 2021, 6:00 PM MST
Expired
Oct 12, 2021, 12:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2942 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS75 KTWC 112249
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
349 PM MST Mon Oct 11 2021

AZZ503-120700-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/
Upper Santa Cruz River Valley/Altar Valley-
Including the city of Nogales
349 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures as low as 30 expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley.

* WHEN...For the Wind Advisory, from 8 PM this evening to 3 AM 
  MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507>509-120700-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.211012T0500Z-211012T1500Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
and Safford
349 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph 
  with gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures as low as 30 expected. Localized spots 
  in the Sulphur Springs Valley northwest of Willcox could 
  briefly see temperatures in the 25 to 28 degrees range 
  Wednesday morning.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...For the Wind Advisory, from 10 PM this evening to 8 AM 
  MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-502-505-120700-
/O.NEW.KTWC.DU.Y.0011.211012T0100Z-211012T0700Z/
/O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
349 PM MST Mon Oct 11 2021

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 20 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...For the Blowing Dust Advisory, until midnight MST 
  tonight. For the Wind Advisory, from 8 PM this evening to 3 AM 
  MST Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility. Gusty winds could blow around unsecured objects.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ514-515-120700-
/O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Lemmon and Summerhaven
349 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Catalina and Rincon Mountains and Baboquivari 
  Mountains.

* WHEN...From 8 PM this evening to 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-506-120700-
/O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
349 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...From 8 PM this evening to 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ510>513-120700-
/O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1500Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Chiricahua NM, Bisbee, and Canelo Hills
349 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains and Baboquivari Mountains.

* WHEN...From 8 PM this evening to 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
240 
WWUS75 KTWC 120504
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1004 PM MST Mon Oct 11 2021

AZZ510>513-121315-
/O.UPG.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/
/O.NEW.KTWC.HW.W.0001.211012T0504Z-211012T1300Z/
/O.NEW.KTWC.WI.Y.0008.211012T1300Z-211012T1500Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Chiricahua NM, Bisbee, and Canelo Hills
1004 PM MST Mon Oct 11 2021

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 AM MST TUESDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph
  with gusts up to 70 mph. For the Wind Advisory, southwest winds
  20 to 30 mph with gusts up to 45 mph expected.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains and 
  Dragoon and Mule and Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, until 6 AM MST Tuesday. For 
  the Wind Advisory, from 6 AM to 8 AM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ514-121300-
/O.UPG.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
/O.NEW.KTWC.HW.W.0001.211012T0504Z-211012T1300Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
1004 PM MST Mon Oct 11 2021

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 65 mph.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 6 AM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ503-121315-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Upper Santa Cruz River Valley/Altar Valley-
Including the city of Nogales
1004 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures as low as 30 expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley.

* WHEN...For the Wind Advisory, from 8 PM this evening to 3 AM 
  MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507>509-121315-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
and Safford
1004 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph 
  with gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures as low as 30 expected. Localized spots 
  in the Sulphur Springs Valley northwest of Willcox could 
  briefly see temperatures in the 25 to 28 degrees range 
  Wednesday morning.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...For the Wind Advisory, from 10 PM this evening to 8 AM 
  MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-502-505-121000-
/O.CON.KTWC.DU.Y.0011.000000T0000Z-211012T0700Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
1004 PM MST Mon Oct 11 2021

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 20 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...For the Blowing Dust Advisory, until midnight MST 
  tonight. For the Wind Advisory, from 8 PM this evening to 3 AM 
  MST Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ515-121000-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Baboquivari Mountains-
1004 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Catalina and Rincon Mountains and Baboquivari 
  Mountains.

* WHEN...From 8 PM this evening to 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-506-121000-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
1004 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...From 8 PM this evening to 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
672 
WWUS75 KTWC 120657
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1157 PM MST Mon Oct 11 2021

AZZ501-502-505-121000-
/O.EXP.KTWC.DU.Y.0011.000000T0000Z-211012T0700Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
1157 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...
...BLOWING DUST ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...Until 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-121730-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Upper Santa Cruz River Valley/Altar Valley-
Including the city of Nogales
1157 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. For the Wind Advisory, southwest winds 20 to 30
  mph with gusts up to 50 mph.

* WHERE...Upper Santa Cruz River Valley/Altar Valley.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday. For the Wind Advisory, until 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507>509-121730-
/O.CON.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1500Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
and Safford
1157 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. Localized spots in the Sulphur Springs Valley 
  northwest of Willcox could briefly see temperatures in the 25 to
  28 degrees range Wednesday morning. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet and Upper Gila River Valley.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM MST 
  Wednesday. For the Wind Advisory, until 8 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ510>513-121500-
/O.CON.KTWC.HW.W.0001.000000T0000Z-211012T1300Z/
/O.CON.KTWC.WI.Y.0008.211012T1300Z-211012T1500Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Chiricahua NM, Bisbee, and Canelo Hills
1157 PM MST Mon Oct 11 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 AM MST
TUESDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Chiricahua Mountains, Galiuro and Pinaleno 
  Mountains and White Mountains of Graham and Greenlee Counties.

* WHEN...For the High Wind Warning, until 6 AM MST Tuesday. For 
  the Wind Advisory, from 6 AM to 8 AM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ514-121300-
/O.CON.KTWC.HW.W.0001.000000T0000Z-211012T1300Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
1157 PM MST Mon Oct 11 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 65 mph.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 6 AM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ515-121000-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Baboquivari Mountains-
1157 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Baboquivari Mountains.

* WHEN...Until 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ504-506-121000-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-211012T1000Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Tucson, Green Valley, Marana, Vail, 
Mammoth, and Oracle
1157 PM MST Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Tucson Metro Area and Southeast Pinal County.

* WHEN...Until 3 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Oct 11, 1:50 PM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 11, 1:50 PM MST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
150 PM MST Mon Oct 11 2021

.SYNOPSIS...Expect breezy to windy conditions through Tuesday as
a weather system moves through. There will also be a chance of
showers as a weak cold front moves through early Tuesday morning.
Temperatures will also plunge to well below normal with freezing
temperatures possible in colder valleys early Wednesday morning.
Then expect a warming trend Thursday into the weekend.

&&

.DISCUSSION...Gusty southwest winds area wide this afternoon with
highest gusts so far being in the 25-30 mph range. Looking further
west across SE CA, gusts have been in the 40-60 mph range
associated with approaching cold front.

The main concern over the next 18 hours will be wind and blowing
dust as the cold front sweeps across the forecast area tonight
into Tuesday morning. The wind advisory tonight into Tuesday
morning has been expanded to include the entire forecast area
after starting off in the mountains with the initial issuance
yesterday. The strongest gusts of 35 to 55 mph will likely occur
just in advance of the cold front. Again not everybody will be
gusts as high as 55 mph but there is the potential. Will have to
watch the Sierra Vista area later tonight into early Tuesday
morning could see briefly see warning type wind speeds/gusts
near/along the front as the air is squeezed through the Huachuca
mountains. The gusty winds will kick up the dust at times but
don't think it will be widespread enough of a blowing dust
advisory.

Moisture is limited so any shower activity later tonight into
Tuesday morning will be light with very light snow accumulation
above 8000 feet.

Frontal passage Tuesday will bring sharply colder temperatures to
the area with highs 15-20 degrees below normal. A few locals will
be close to coldest high temperature on record for October 12th.

With a rather cold air mass for October in place our normally
coldest valleys of Cochise, Graham and Santa Cruz county will
likely see their first freeze of the season. Thus have upgraded
the Freeze Watch to Freeze Warning for those areas. A few micro-
climate spots in the Sulphur Spring Valley got down to 32 this
morning which means it will be much colder Wednesday morning,
probably in the 25-28 degrees range. However the area is not
large enough for a Hard Freeze warning.

The low quickly exits Arizona Wednesday and heads into the Great
Plains. Another weaker trough passes to the north Thursday then
ensembles show the upper air pattern changing to weak ridging or
zonal flow. Temperatures will follow a warming trend after Wednesday
but remain below normal through Friday then return to normal over
the weekend into early next week.

&&

.AVIATION...Valid through 12/12Z.
SKC conditions through this evening then a band of clouds at BKN120-
150 ft MSL associated with a cold front will move east across the
area with SCT SHRA between 12/03Z and 12/11Z. Occasional mountain
obscuration in clouds/SHRA as that moves through. Light surface
winds becoming SWLY 15-20 kts with gusts to 30 kts in the afternoon
into the evening. Higher wind speeds across higher terrain. Winds
easing tonight behind the cold front. Aviation not updated for TAF
amendments.

&&

.FIRE WEATHER...A strong weather system will bring a chance of
showers late tonight into early Tuesday along with much colder
temperatures. Winds will be fairly strong this afternoon through
Tuesday coming from the southwest 15-25 mph with higher gusts,
maintaining strong speeds at night across the higher mountain
elevations and briefly in the valleys right with the cold front.
Winds will ease shortly after the cold front passes. More typical
fall winds return Wednesday onward. RH values remain above critical
thresholds during this period.

&&

.CLIMATE...Early season chill for southeast Arizona where near
record low high temperatures are possible Tuesday and near record
low temperatures are possible Wednesday.

Selected locations that will be set or be near record low high
temperatures Tuesday October 12th.

LOCATION        FCST RCD/YEAR
Ajo              68   69/1924
Organ Pipe       70   71/1957
Tucson Intl      67   67/1997
Picacho Peak     67   70/2008
Nogales          67   65/2000
Sierra Vista     66   65/1986
Safford          66   65/2000

Selected locations that will set or be near record lows Wednesday
October 13th

LOCATION        FCST RCD/YEAR
Ajo              47   45/2008
Tucson Intl      40   38/2008
Picacho Peak     32   39/2008
Sierra Vista     37   34/2008
Tombstone        34   41/1997
Willcox          29   26/1969

The most recent time Tucson recorded a low temperature of...
49 degrees or colder...March 31 (49)
45 degrees or colder...March 28 (43)
40 degrees or colder...March 17 (35)

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Wind Advisory from 8 PM this evening to 5 AM MST Tuesday for
  AZZ510>515.

 Freeze Warning from late Tuesday night through Wednesday morning
  for AZZ503-507>509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:25 AM MSTFreeze WatchTWCCochise, Graham, Greenlee, Pima, Santa Cruz11 hr
Oct 11, 1:50 PM MSTFreeze WarningTWCCochise, Graham, Greenlee, Pima, Santa Cruz42 hr

Nearby

Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.